MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Mesh - Ventralex; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Mesh - Ventralex; Surgical Mesh
Catalog Number 0010303
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240)
Date of Event 12/31/2008
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2008 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of ventralex mesh (device 1).Per op notes, "an incision was made in the previous scar.The hernia sac was encountered and was dissected away from the surrounding tissue.A ventralex mesh (device 1) was placed into the peritoneal cavity using sutures.¿ (b)(6) 2008 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with explant of ventralex mesh (device 1) and implant of synthetic mesh.Per op notes, ¿an incision was made in the previous scar and extended down to the subcutaneous tissue.The ventralex mesh (device1) was well incorporated and densely adherent to the fascia.The previous ventralex mesh (device 1) was excised.Two synthetic meshes were placed at inner and outer layer and were secured with sutures.¿ (b)(6) 2009 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with explant of synthetic mesh and implant of bard flat mesh (device 2).Per op notes, ¿the synthetic meshes along with the tacks were removed.A bard flat mesh (device 2) was placed on the undersurface of the fascia using sutures.¿ (b)(6) 2018 - patient underwent lysis of adhesions.(b)(6) 2019 - patient underwent explant of bard flat mesh (device 2).(note: no op notes provided).
 
Event or Problem Description
Per information provided: on (b)(6) 2008- patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of ventralex mesh (device 1).Per op notes, "a longitudinal incision was made in the previous scar.The incision was extended through the subcutaneous tissue.The hernia sac was encountered and was dissected away from the surrounding tissue and was resected.A reducible small bowel was identified.A ventralex mesh (device 1) was placed into the peritoneal cavity in an inlay fashion, and the straps were pulled and sutured to the fascia margin using sutures." on (b)(6) 2008- patient was diagnosed with recurrent ventral hernia, adhesions, pain thereby underwent open repair with explant of ventralex mesh (device 1) and implant of synthetic mesh.Per op notes, "an incision was made in the previous scar and extended down to the subcutaneous tissue.No infection or seroma was found.The incision was further extended down to the previously placed ventralex mesh (device1).Very fine adhesions were found ptfe side of the previous mesh.The previous ventralex mesh (device 1) was excised.A ventral hernia repair was performed using a sandwich two-layer technique.Two synthetic meshes were placed at inner and outer layer and were secured with sutures." on (b)(6) 2009- patient was diagnosed with recurrent ventral hernia thereby underwent open repair with explant of synthetic mesh and implant of bard flat mesh (device 2).Per op notes, "the old midline scar was excised and dissection was carried down to the mesh in the midline.To the left of the previous mesh (ventralex mesh -device1) a ventral hernia was identified and dissected free, the hernia sac which contained small bowel was opened and the bowel adhesions to the inside of the peritoneum were divided.The omentum, small bowel adhesions to the undersurface of the fascia were taken down.The synthetic meshes along with the tacks were removed.The omentum was placed over the bowel.A bard flat mesh (device 2) was placed on the undersurface of the fascia and was secured with sutures." on (b)(6) 2019- patient underwent explant of bard flat mesh (device 2).
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Addendum: h11: this supplemental mdr is submitted to correct the short description, event description, relevant test/laboratory data, other relevant history.Updated fields: b4, g3, g6, h2, h10, h11.Corrected fields: b5 (describe event or problem), b6 (relevant tests/laboratory data), b7 (other relevant history).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the ventralex mesh (device 1).An additional supplemental emdr was submitted to represent the bard flat mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Mesh - Ventralex
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50540247
Report Number1213643-2026-01138
Device Sequence Number9476142
Product Code FTL
UDI-Device Identifier00801741016486
UDI-Public(01)00801741016486
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2008
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2026
Supplement Date Received by Manufacturer09/11/2026
Initial Report FDA Received Date09/01/2026
Supplement Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale